Alert archive / Alabama / Tornado Warnings in 2007
Tornado Warning 108, NWS Birmingham, AL
NWS Birmingham, AL issued this tornado warning at Apr 11, 2007, 5:59 PM CDT for Chambers County, Alabama. It was in force for 16 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 11, 2007, 5:59 PM CDT (22:59 UTC)
- Expired
- Apr 11, 2007, 6:15 PM CDT
- In force
- 16 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Chambers County, AL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 3:48 PM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.0 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 509 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 176 m²/s²
- 0-3 km storm-relative helicity
- 263 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KBMX 112258
TORBMX
ALC017-112315-
/O.NEW.KBMX.TO.W.0108.070411T2259Z-070411T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
559 PM CDT WED APR 11 2007
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* TORNADO WARNING FOR...
EAST CENTRAL CHAMBERS COUNTY IN EAST CENTRAL ALABAMA...
THIS INCLUDES THE CITIES OF...VALLEY...LANETT...HUGULEY...
* UNTIL 615 PM CDT
* AT 559 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 6 MILES WEST OF
HUGULEY... NEAR LAFAYETTE...MOVING EAST AT 40 MPH.
* THE TORNADO WILL BE NEAR...
LANETT AND VALLEY BY 605 PM CDT...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3295 8541 3298 8522 3297 8520 3288 8519
3286 8517 3283 8517 3280 8514 3278 8536
3277 8537
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this tornado warning went out at Apr 11, 3:01 PM CDT, 2 hours 58 minutes earlier.
Area forecast discussion, Apr 11, 3:01 PM CDT, 2 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 301 PM CDT WED APR 11 2007 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT. A LINE OF SHOWERS AND THUNDERSTORMS MOVING AHEAD OF A COLD FRONT WILL CONTINUE TO MOVE QUICKLY ACROSS CENTRAL ALABAMA THIS AFTERNOON AND EVENING. THE FRONT WILL CLEAR THE AREA SHORTLY AFTER MIDNIGHT. COOLER TEMPERATURES ARE EXPECTED LATER TONIGHT. ONCE AGAIN...WILL GO SLIGHTLY WARMER THAN MOS. IT HAS NOT BEEN A GOOD WEEK FOR MOS. WILL ALSO TREND WARMER FOR THURSDAY AND FRIDAY. THE NEXT WEATHER SYSTEM IS SCHEDULE TO IMPACT CENTRAL ALABAMA LATE FRIDAY NIGHT INTO SATURDAY. MODELS ARE NOW SHOWING A VERY IMPRESSIVE SYSTEM. GOOD UPPER LEVEL DYNAMICS...STRONG LOW LEVEL JET...AND GOOD SURFACE BASED INSTABILITY. CONFIDENCE IS INCREASING. MODELS SHOULD BEGIN TO STICK TO ONE SOLUTION AS WE GET CLOSER AND CLOSER. THURSDAYS MODEL RUNS SHOULD PROVIDE US WITH A BETTER IDEA OF WHAT TO EXPECT. COOLER TEMPERATURES RETURN ON SUNDAY AS HIGH PRESSURE SETS IN. 10/ARM .LONG TERM...SUNDAY THROUGH THURSDAY. DRY CONDITIONS WILL PREVAIL THROUGH MID WEEK. LONG RANGE MODELS SHOW INDICATE THAT ANOTHER SYSTEM WILL APPROACH THE AREA LATE WEDNESDAY INTO THURSDAY. TOO EARLY TO TELL WHAT THIS SYSTEM WILL BRING. 10/ARM && .AVIATION...18Z TAF DISCUSSION. MVFR OR IFR CEILINGS AT ALL SITES CONTINUE WITH SHOWERS AND THUNDERSTORMS DEVELOPING TO THE WEST ACROSS CENTRAL AND EASTERN MISSISSIPPI. IN ADDITION TO PROLONGED IFR CONDITIONS TODAY...MAY SEE SEVERAL HOURS OF REDUCED VISIBILITY DUE TO THUNDERSTORMS...ESPECIALLY TCL...BHM...EET AND ANB. AT THE MOMENT IT LOOKS LIKE THE STRONGEST THUNDERSTORMS WILL BE ASSOCIATED WITH A NARROW LINE OF THUNDERSTORMS EXPECTED TO MOVE ACROSS TCL AROUND 21Z...BHM/EET AROUND 22Z ANNISTON BE 23Z...AND MGM/TOI AFTER 00Z. ADDITIONALLY...ISOLATED THUNDERSTORMS WILL BE POSSIBLE AHEAD OF THIS LINE...BUT WILL BE SCATTERED IN NATURE. WINDS WILL ALSO BE BREEZY OUT OF THE SOUTH...AFFECTING ANY EAST/WEST ORIENTED RUNWAYS. CEILINGS SHOULD FINALLY COME UP TO VFR BEHIND THE STORMS/FRONT BEFORE MIDNIGHT AREA WIDE. 12/SIRMON && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 44 72 43 75 58 / 30 10 10 10 30 ANNISTON 45 72 45 76 59 / 30 10 10 10 30 BIRMINGHAM 46 72 44 76 63 / 20 10 10 10 60 TUSCALOOSA 44 75 47 79 63 / 10 10 10 10 60 CALERA 46 74 44 78 63 / 20 10 10 10 50 AUBURN 50 74 46 79 60 / 30 10 10 0 10 MONTGOMERY 48 77 45 82 61 / 20 10 10 10 20 TROY 48 78 46 82 61 / 20 10 10 10 20 && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. &&
Hazardous weather outlook, Apr 11, 1:15 PM CDT, 4 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 115 PM CDT WED APR 11 2007 ALZ011>015-017>050-121830- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 115 PM CDT WED APR 11 2007 ...SLIGHT RISK OF SEVERE WEATHER TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. THE STORM PREDICTION HAS PLACED ALL OF CENTRAL ALABAMA IN A SLIGHT RISK AREA FOR SEVERE WEATHER. STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON ACROSS ALL OF CENTRAL ALABAMA. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO FORM AHEAD OF A MORE ORGANIZED LINE OF THUNDERSTORMS AND RAPIDLY SWEEP ACROSS THE AREA. THE MAIN THREAT WITH THESE STORMS WILL BE HAIL UP TO THE SIZE OF QUARTERS AND LOCALLY DAMAGING WINDS. IN GENERAL THESE STORMS WILL BE MOVING INTO A MORE STABLE AIRMASS...THUS A GENERAL WEAKENING TREND IS EXPECTED AS THEY MOVE FROM WEST TO EAST ACROSS THE STATE. ALL CONVECTION SHOULD MOVE INTO GEORGIA BY 03Z. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS WILL BE POSSIBLE ONCE AGAIN LATE FRIDAY NIGHT AND SATURDAY. A SQUALL LINE WILL DEVELOP TO THE WEST ON FRIDAY AND THEN MOVE INTO WESTERN ALABAMA DURING THE OVERNIGHT HOURS FRIDAY NIGHT. THE SQUALL LINE WITH EMBEDDED STRONG TO SEVERE THUNDERSTORMS WILL BE IN EASTERN ALABAMA BY MID-DAY. WITH THIS SQUALL LINE WE ARE ANTICIPATING HEAVY RAIN...DAMAGING WINDS...HAIL...AND ISOLATED TORNADOES. THIS SYSTEM WILL NEED TO BE CLOSELY MONITORED AS WE APPROACH THE WEEKEND. STAY TUNED FOR FURTHER UPDATES ON THIS DEVELOPING STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NECESSARY LATER TODAY AND WILL LIKELY BE NECESSARY LATE FRIDAY NIGHT INTO SATURDAY. JD/81
In the hours before
Local storm report, Apr 11, 5:19 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
519 PM CDT WED APR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 PM HAIL E WETUMPKA 32.54N 86.20W
04/11/2007 E0.25 INCH ELMORE AL FIRE DEPT/RESCUE
&&
SUNGERLocal storm report, Apr 11, 5:23 PM CDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
523 PM CDT WED APR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM HAIL MILLBROOK 32.49N 86.37W
04/11/2007 E0.75 INCH ELMORE AL EMERGENCY MNGR
WIDESPREAD HAIL ACROSS SOUTHERN SECTION OF COUNTY
&&
SUNGERLocal storm report, Apr 11, 5:24 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
524 PM CDT WED APR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL 2 E ALEXANDER CITY 32.93N 85.90W
04/11/2007 E1.75 INCH TALLAPOOSA AL EMERGENCY MNGR
&&
SUNGERLocal storm report, Apr 11, 5:25 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
525 PM CDT WED APR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM FLASH FLOOD MILLBROOK 32.49N 86.37W
04/11/2007 ELMORE AL AIRPLANE PILOT
CARPORT DAMAGE WINDOWS BLOWN OUT
&&
SUNGERLocal storm report, Apr 11, 5:28 PM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
528 PM CDT WED APR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0526 PM HAIL E WETUMPKA 32.54N 86.20W
04/11/2007 E2.75 INCH ELMORE AL AMATEUR RADIO
FRIENSHIP COMMUNITY
&&
SUNGERLocal storm report, Apr 11, 5:30 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
530 PM CDT WED APR 11 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TORNADO DADEVILLE 32.83N 85.77W
04/11/2007 TALLAPOOSA AL TRAINED SPOTTER
ON THE GROUND HWYS 280 AND CNTY 49
&&
SUNGERThe office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 4:20 AM CDT | Lake Wind Advisory | BMX | Blount, Fayette, Jefferson, Lamar, Marion, Pickens and 5 more | 13 hr |
| Apr 11, 1:38 PM CDT | Severe Thunderstorm Warning | BMX | Lamar | 37 min |
| Apr 11, 1:46 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 29 min |
| Apr 11, 1:59 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Sumter | 31 min |
| Apr 11, 2:11 PM CDT | Severe Thunderstorm Warning | BMX | Lamar | 22 min |
| Apr 11, 2:14 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 21 min |
| Apr 11, 2:15 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 45 min |
| Apr 11, 2:25 PM CDT | Severe Thunderstorm Warning | BMX | Winston | 35 min |
| Apr 11, 2:29 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Hale, Marengo, Sumter | 46 min |
| Apr 11, 2:43 PM CDT | Severe Thunderstorm Warning | BMX | Walker | 32 min |
| Apr 11, 2:45 PM CDT | Tornado Warning | BMX | Walker | 30 min |
| Apr 11, 2:49 PM CDT | Tornado Warning | BMX | Bibb, Hale, Perry | 41 min |
| Apr 11, 2:55 PM CDT | Tornado Warning | BMX | Dallas, Hale, Marengo, Perry | 50 min |
| Apr 11, 3:04 PM CDT | Tornado Warning | BMX | Jefferson | 26 min |
| Apr 11, 3:05 PM CDT | Tornado Warning | BMX | Tuscaloosa | 25 min |
| Apr 11, 3:26 PM CDT | Tornado Warning | BMX | Blount, Jefferson | 34 min |
| Apr 11, 3:27 PM CDT | Tornado Warning | BMX | Bibb, Chilton, Shelby | 33 min |
| Apr 11, 3:29 PM CDT | Severe Thunderstorm Warning | BMX | Tuscaloosa | 13 min |
| Apr 11, 3:40 PM CDT | Tornado Warning | BMX | Autauga, Dallas | 50 min |
| Apr 11, 3:41 PM CDT | Severe Thunderstorm Warning | BMX | Jefferson, Walker | 34 min |
| Apr 11, 3:57 PM CDT | Tornado Warning | BMX | Chilton, Coosa | 33 min |
| Apr 11, 4:15 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 30 min |
| Apr 11, 4:27 PM CDT | Tornado Warning | BMX | Autauga, Elmore | 48 min |
| Apr 11, 4:30 PM CDT | Tornado Warning | BMX | Coosa, Tallapoosa | 45 min |
| Apr 11, 4:41 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah, St. Clair | 34 min |
| Apr 11, 4:49 PM CDT | Tornado Warning | BMX | Montgomery | 26 min |
| Apr 11, 4:51 PM CDT | Severe Thunderstorm Warning | BMX | Lowndes | 29 min |
| Apr 11, 5:09 PM CDT | Tornado Warning | BMX | Elmore, Macon, Montgomery, Tallapoosa | 51 min |
| Apr 11, 5:19 PM CDT | Tornado Warning | BMX | Chambers, Tallapoosa | 41 min |
| Apr 11, 5:55 PM CDT | Tornado Warning | BMX | Lee, Macon, Russell | 65 min |
Nearby
Tornado Warnings in Alabama, 2007Every tornado warning in 2007Tornadoes in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.